Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Quad Cities, IA

June 11, 20156 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 11, 2015, 10:08 PM CDT for 6 counties in Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2015, 10:08 PM CDT (03:08 UTC)
Expired
Jun 12, 2015, 4:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, IA, Clinton County, IA, Iowa County, IA, Johnson County, IA, Muscatine County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 10:45 PM CDTFLASH FLOODTipton, IASEVERAL ROADS FLOODED IN TIPTON AND BEING BARRICADED.
Jun 12, 12:30 AM CDTFLASH FLOODDonahue, IATIME ESTIMATED. DELAYED REPORT. WATER OVER 115TH AVE ON THE SOUTH SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WGUS53 KDVN 120308
FFWDVN
IAC031-045-095-103-139-163-120900-
/O.NEW.KDVN.FF.W.0005.150612T0308Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1008 PM CDT THU JUN 11 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...  
  JOHNSON COUNTY IN EAST CENTRAL IOWA...NORTHERN SCOTT COUNTY IN 
  EAST CENTRAL IOWA...CEDAR COUNTY IN EAST CENTRAL IOWA...SOUTHERN 
  IOWA COUNTY IN EAST CENTRAL IOWA...

* UNTIL 400 AM CDT
            
* AT 1005 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN IN SOME AREAS. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  IOWA CITY...CLINTON...TIPTON...WEST BRANCH...MECHANICSVILLE...
  STANWOOD...CORALVILLE...DE WITT...CAMANCHE...WILLIAMSBURG...
  UNIVERSITY HEIGHTS...NORTH ENGLISH...LONG GROVE...LOWDEN...
  WHEATLAND...HILLS...GRAND MOUND...DELMAR...LOST NATION AND CALAMUS.

ADDITIONAL RAINFALL AMOUNTS 1 TO 3 INCHES ARE POSSIBLE IN A SHORT 
TIME IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4166 9230 4168 9138 4194 9135 4195 9090
      4203 9033 4173 9032 4165 9075 4151 9196
      4151 9230

$$

HAASE
5 follow-up statements
060 
WGUS73 KDVN 120358
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 PM CDT THU JUN 11 2015

IAC031-045-095-103-139-163-120900-
/O.CON.KDVN.FF.W.0005.000000T0000Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IA-MUSCATINE IA-JOHNSON IA-SCOTT IA-CEDAR IA-IOWA IA-
1058 PM CDT THU JUN 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CLINTON...NORTHWESTERN MUSCATINE...CENTRAL JOHNSON...NORTHERN
SCOTT...CEDAR AND SOUTHERN IOWA COUNTIES...

AT 1054 PM CDT...TRAINED SPOTTERS AND LAW ENFORCEMENT REPORTED 
TORRENTIAL RAIN DUE TO THUNDERSTORMS OVER THE AREA. OVER THREE 
INCHES OF RAIN HAVE ALREADY FALLEN AT SOME LOCATIONS. AT 1045 PM LAW 
ENFORCEMENT REPORTED SEVERAL ROADS WERE BEING BARRICADED IN TIPTON 
IN CEDAR COUNTY DUE TO FLOODED ROADS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IOWA CITY...TIPTON...WEST BRANCH...MECHANICSVILLE...STANWOOD...
DEWITT...BUCHANAN...NORTH ENGLISH...UNIVERSITY HEIGHTS...LOWDEN...
WHEATLAND...HILLS...GRAND MOUND...LONG GROVE...CHARLOTTE...BENNETT...
CALAMUS...MCCAUSLAND...DONAHUE...ROCHESTER...LOW MOOR...PARNELL...
MILLERSBURG...WELTON...TORONTO...TIPTON MATTHEWS AIRPORT...FRYTOWN...
SHARON CENTER...SPRINGDALE AND CEDAR VALLEY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. FLASH FLOODING WILL CONTINUE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4166 9230 4168 9138 4194 9135 4195 9090
      4203 9033 4173 9032 4165 9075 4151 9196
      4151 9230

$$

HAASE
911 
WGUS73 KDVN 120659
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
159 AM CDT FRI JUN 12 2015

IAC031-045-095-103-139-163-120900-
/O.CON.KDVN.FF.W.0005.000000T0000Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IA-MUSCATINE IA-JOHNSON IA-SCOTT IA-CEDAR IA-IOWA IA-
159 AM CDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CLINTON...NORTHWESTERN MUSCATINE...CENTRAL JOHNSON...NORTHERN
SCOTT...CEDAR AND SOUTHERN IOWA COUNTIES...

AT 157 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCED 1 TO 
3 INCHES OF RAIN ACROSS THE AREA SINCE 8 PM. FLASH FLOODING MAY BE 
OCCURRING ON SOME SMALLER CREEKS AND WATERWAYS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... IOWA 
CITY...TIPTON...STANWOOD...DEWITT...NORTH ENGLISH...LOWDEN... 
WHEATLAND...CHARLOTTE...SPRINGDALE AND CEDAR VALLEY.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4166 9230 4168 9138 4194 9135 4195 9090
      4203 9033 4173 9032 4165 9075 4151 9196
      4151 9230

$$

08
280 
WGUS73 KDVN 120809
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 AM CDT FRI JUN 12 2015

IAC031-045-095-103-120817-
/O.CAN.KDVN.FF.W.0005.000000T0000Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IA-JOHNSON IA-CEDAR IA-IOWA IA-
309 AM CDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING FOR CLINTON...CENTRAL JOHNSON...CEDAR AND
SOUTHERN IOWA COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4160 9124 4164 9090 4177 9090 4177 9079
      4174 9071 4177 9067 4176 9062 4177 9059
      4176 9058 4177 9047 4173 9041 4173 9032
      4165 9075 4158 9137 4160 9136

$$

IAC139-163-120900-
/O.CON.KDVN.FF.W.0005.000000T0000Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE IA-SCOTT IA-
309 AM CDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHWESTERN MUSCATINE AND NORTHERN SCOTT COUNTIES...

AT 307 AM CDT...LOCAL LAW ENFORCEMENT REPORTED WATER OVER 115TH 
AVENUE IN DONAHUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DONAHUE. 

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4160 9124 4164 9090 4177 9090 4177 9079
      4174 9071 4177 9067 4176 9062 4177 9059
      4176 9058 4177 9047 4173 9041 4173 9032
      4165 9075 4158 9137 4160 9136

$$

08
879 
WGUS73 KDVN 120812
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 AM CDT FRI JUN 12 2015

IAC139-120821-
/O.CAN.KDVN.FF.W.0005.000000T0000Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE IA-
312 AM CDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN MUSCATINE COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4173 9032 4165 9075 4163 9090 4177 9090
      4177 9079 4176 9075 4174 9075 4174 9071
      4177 9067 4176 9065 4176 9062 4177 9059
      4176 9058 4177 9047 4173 9041

$$

IAC163-120900-
/O.CON.KDVN.FF.W.0005.000000T0000Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-
312 AM CDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHERN SCOTT COUNTY...

AT 311 AM CDT...LOCAL LAW ENFORCEMENT REPORTED 115TH AVENUE IN 
DONAHUE HAD WATER ACROSS THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
DONAHUE.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4173 9032 4165 9075 4163 9090 4177 9090
      4177 9079 4176 9075 4174 9075 4174 9071
      4177 9067 4176 9065 4176 9062 4177 9059
      4176 9058 4177 9047 4173 9041

$$

08
114 
WGUS73 KDVN 120857
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CDT FRI JUN 12 2015

IAC163-120906-
/O.EXP.KDVN.FF.W.0005.000000T0000Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-
357 AM CDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING FOR NORTHERN SCOTT COUNTY WILL EXPIRE AT
400 AM CDT...

FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 4173 9032 4165 9075 4163 9090 4177 9090
      4177 9079 4176 9075 4174 9075 4174 9071
      4177 9067 4176 9065 4176 9062 4177 9059
      4176 9058 4177 9047 4173 9041

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:58 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 6:58 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT THU JUN 11 2015

.SYNOPSIS...
ISSUED AT 325 PM CDT THU JUN 11 2015

NEARLY STATIONARY EAST-WEST FRONTAL BOUNDARY EXTENDED PRACTICALLY
PARALLEL TO INTERSTATE 80 ACROSS IA AND IL. TO THE SOUTH OF THIS
FRONT TEMPERATURES WERE IN THE LOWER 80S WITH DEWPOINTS IN THE
LOWER 70S. QUITE THE THERMAL GRADIENT WITH EAST WINDS COMING OFF
LAKE MICHIGAN KEEPING READINGS IN OUR NORTH ONLY IN THE MID 60S
(WHERE ITS RAINING) TO THE LOWER 70S (WHERE ITS CLOUDY).

SPC MESO ANALYSIS INDICATES A VERY NICE LOW LEVEL MOISTURE
TRANSPORT FROM THE SOUTHERN PLAINS INTO EASTERN IA. PRECIPITABLE
WATERS ARE 1.80 INCHES FROM WESTERN MO TO EASTERN IA. STRONG
EFFECTIVE BULK SHEAR OF 50 KT WAS NOTED IN EASTERN IA AND NORTHERN
IL NEAR THE STALLED BOUNDARY. SBCAPES WERE 2000 TO 3500 J/KG JUST
SOUTH OF THE DVN CWA. EFFECTIVE SR HELICITY OF 300+ WAS NOTED IN
P0RTIONS OF EASTERN IA.

&&

.SHORT TERM...(LATE THIS AFTERNOON THROUGH TONIGHT)
ISSUED AT 325 PM CDT THU JUN 11 2015

...FLASH FLOODING POSSIBLE THROUGH FRIDAY MORNING...

ALL OF THE PIECES ARE STARTING TO FALL INTO PLACE REGARDING FLASH
FLOODING THIS EVENING AND OVERNIGHT ACROSS THE AREA. AREAS OF
SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGHOUT THE NEXT
12 HOURS OR SO.

FLASH FLOOD POTENTIAL...

HAND ANALYSIS ALONG WITH MSAS ANALYSIS DEPICTS AN EASTERLY FLOW
OFF LAKE MICHIGAN. THIS FLOW...ALONG WITH THE LACK OF SURFACE
HEATING DUE TO CLOUD COVER HAS KEPT THE WARM FRONT NEARLY
STATIONARY TODAY. EARLIER ANALYSIS SHOWS THE H85 LLJ...THERMAL AND
MOISTURE BOUNDARY OVER THE CWA. THE SURFACE LOW TO WEST AND SOUTH
HAS BEEN FORECAST TO MOVE NORTHEAST BY THE MODELS. HOWEVER
PRESSURE FALLS AND TRENDS SUGGESTS THAT THE LOW IS GOING TO MOVE
MORE EAST THAN NORTH. WITH PWATS NEAR 2 INCHES AND MOISTURE
POOLING ALONG THE WARM FRONT...THUNDERSTORMS WITH HIGH RAIN RATES
WILL FORM. FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS THIS
EVENING AND TONIGHT. OVERALL 1 TO 4 INCHES IS POSSIBLE. AN
ISOLATED 5 INCHES IS NOT OUT OF THE QUESTION.

CONVECTION IS STARTING TO FIRE ACROSS NW MO AND SE NE.  THESE STORMS
WILL LIKELY FOLLOW THE LOW TRACK AND THE WARM FRONT INTO OUR AREA.
STORMS COULD BACKBUILD INTO THE H85 LLJ THIS EVENING AND TONIGHT.
THIS COULD LEAD TO FLASH FLOODING ACROSS THE AREA.  WPC HAS THE
ENTIRE CWA IN A MODERATE RISK FOR EXCESSIVE RAINFALL.

SEVERE WEATHER POTENTIAL...

POTENT SURFACE FRONT AND WARM FRONT WILL SIT ACROSS THE AREA.  WHILE
CLOUD COVER HAS LEAD TO LOWER SBCAPE...CAPE IS MOSTLY SOUTH OF THE
WARM FRONT FROM INSOLATION...MODEST CAPE AND DEEP LAYER SHEAR OF 45
KTS...ALONG WITH 0-1KM SHEAR AT 25 TO 35 KTS SUGGESTS STORMS COULD
BECOME SEVERE.  ANY SFC BASED STORM COULD FORM INTO A SUPERCELL WITH
ALL SEVERE WEATHER THREATS POSSIBLE.  AN ISOLATED
TORNADO...ESPECIALLY NEAR THE LOW CANNOT BE RULED OUT. LATER ON THIS
EVENING...ELEVATED STORMS SHOULD TAKE OVER.  H85 LLJ WILL FUEL
SUFFICIENT MOISTURE AND INSTABILITY INTO THE AREA.  A WIND THREAT
WOULD THEN BE POSSIBLE WITH LATER STORMS.

OVERALL POSSIBLE IMPACTS...

FLASH FLOODING AND RIVER FLOODING APPEAR TO BE THE MOST LIKELY
IMPACTS FROM THIS SYSTEM.  A FEW GAUGES COULD GO INTO FLOOD WITH THE
PROJECTED RAINFALL.  ALSO DAMAGE FROM SEVERE WEATHER IS POSSIBLE
ACROSS THE AREA.  EVERYONE IS ENCOURAGED TO PAY ATTENTION TO
FORECASTS AND POSSIBLE WATCHES AND WARNINGS THROUGH THE EVENING AND
OVERNIGHT TIME PERIODS.

.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 325 PM CDT THU JUN 11 2015

FORECAST FOCUS ON A CONTINUED WET PATTERN THROUGH NEXT WEEK.

FRIDAY AND FRIDAY NIGHT...I WILL WALK OUT THE LINGERING SHOWERS
AND STORMS IN THE MORNING BUT THE AFTERNOON APPEARS DRY AS THE
COLD FRONT PUSHES TO OUR SOUTHEAST. NORTH TO NORTHEAST WINDS WILL
ALLOW FOR COOLER TEMPERATURES WITH AFTERNOON HIGHS RANGING FROM 70
IN OUR FAR NORTH TO THE UPPER 70S IN THE SOUTHEAST. WEAK HIGH
PRESSURE WILL BRING A DRY NIGHT TO MOST LOCATIONS FRIDAY NIGHT.
LOW TEMPERATURES WILL RANGE FROM THE MID TO UPPER 50S NORTH TO THE
LOWER 60S SOUTH. RETURN FLOW AROUND THE DEPARTING HIGH ALREADY BY
SUNRISE SATURDAY SO I WILL MAINTAIN THE SMALL POP IN OUR FAR
SOUTH.

SATURDAY THROUGH NEXT THURSDAY...APPEARS ANOTHER ACTIVE PATTERN
SETS UP WITH THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL.
HOWEVER...WAY TOO EARLY TO DETERMINE THE SPECIFICS. APPEARS THE
PATTERN IS LOCKED IN FOR THE FORESEEABLE FUTURE WITH TROUGHINESS
IN THE ROCKIES AND A SOUTHWEST FLOW ALOFT INTO THE MIDWEST. THE
GULF WILL BE WIDE OPEN FOR BUSINESS BUT TIMING THE INDIVIDUAL
MCS'S IS TRICKY THIS FAR OUT. SEVERAL ROUNDS OF HEAVY RAIN WOULD
IMPACT ANY FLOODING ISSUES ON THE RIVERS. STAY TUNED.

HIGH TEMPERATURES THROUGHOUT THE EXTENDED LOOK TO BE MAINLY IN
THE LOWER 80S WITH LOWS IN THE 60S. DEWPOINTS WILL BE WELL INTO
THE 60S TO LOWER 70S...IF NOT HIGHER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 657 PM CDT THU JUN 11 2015

A LOW PRESSURE SYSTEM MOVING ALONG A STALLED BOUNDARY ACROSS IOWA
AND ILLINOIS WILL CONTINUE TO PRODUCE WIDESPREAD RAIN AND
THUNDERSTORMS ACROSS THE AREA THIS EVENING INTO THE EARLY
OVERNIGHT HOURS. VERY HEAVY RAIN AND STRONG GUSTY WINDS ARE
POSSIBLE WITH THE STRONGEST STORMS...ESPECIALLY ACROSS THE
CID...MLI AND BRL TERMINALS THIS EVENING. FLIGHT CONDITIONS WILL
REMAIN IFR AT DBQ WITH A POTENTIAL FOR LIFR. CID AND MLI WILL
LOWER TO PREVAILING IFR LATE TONIGHT...CONTINUING INTO FRIDAY
MORNING...MAINLY DUE TO LOW CLOUDS. CONFIDENCE IS LOW AS TO HOW
FAST CONDITIONS IMPROVE FROM IFR TO MVFR DURING THE DAY FRIDAY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...HAASE
SHORT TERM...GIBBS
LONG TERM...HAASE
AVIATION...SHEETS
Hazardous weather outlook, Jun 11, 12:39 PM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 PM CDT THU JUN 11 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121745-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1239 PM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOODING WILL BE POSSIBLE FROM ANY THUNDERSTORM THAT DOES
DEVELOP ACROSS THE AREA TODAY. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL FRIDAY MORNING ACROSS THE AREA.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE
TODAY...AND PARTICULARLY THIS AFTERNOON AND EVENING. THE PRIMARY
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT.

STORMS ARE EXPECTED TO FORM ALONG AN ADVANCING FRONT. SHEAR AND
INSTABILITY PROFILES SUGGEST THAT THESE STORMS COULD INITIALLY
FORM AS SUPERCELLS AND MAY EVOLVE TO PRIMARILY STRAIGHT-LINE WIND
PRODUCERS AS THE EVENING PROGRESSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING MAINLY EAST OF
THE MISSISSIPPI RIVER AND INTO NORTHEASTERN MISSOURI. SEVERE
WEATHER IN NOT EXPECTED ON FRIDAY.

PERIODIC EPISODES OF THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE
FROM SATURDAY NIGHT THROUGH WEDNESDAY. CURRENT INDICATIONS SUGGEST
THE SEVERE THREAT WILL GENERALLY BE LOW DURING THIS TIME. REPEATED
ROUNDS OF HEAVY RAIN COULD LEAD TO FLOODING PROBLEMS ACROSS MUCH
OF THE OUTLOOK AREA BY EARLY NEXT WEEK. BUT THERE IS STILL SOME
UNCERTAINTY ON HOW FAR NORTH OR SOUTH THE MAIN STORM TRACK WILL
LAY OUT...WITH LATEST INDICATIONS SUGGESTING IT MAY BE SHIFTING
ALONG AND TO THE SOUTH OF THE OUTLOOK AREA FROM MONDAY THROUGH
WEDNESDAY. STAY TUNED FOR LATER UPDATES AND FORECASTS CONCERNING
THIS POSSIBLE ACTIVE WEATHER PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BOTH TODAY AND TONIGHT ACROSS
THE ENTIRE OUTLOOK AREA.

In the hours before

Local storm report, Jun 11, 9:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HEAVY RAIN       4 N MARENGO             41.85N 92.07W
06/11/2015  M4.30 INCH       IOWA               IA   TRAINED SPOTTER

            TOTAL SO FAR.

&&
Local storm report, Jun 11, 9:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HEAVY RAIN       WALKER                  42.29N 91.78W
06/11/2015  M3.60 INCH       LINN               IA   TRAINED SPOTTER

            3.6 INCHES SINCE APPROXIMATELY 6 AM.

&&
Local storm report, Jun 11, 9:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
06/11/2015  M2.00 INCH       BENTON             IA   TRAINED SPOTTER

            EVENING TOTAL SO FAR

&&

ERVIN
Local storm report, Jun 11, 10:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
06/11/2015  M2.00 INCH       BENTON             IA   TRAINED SPOTTER

            EVENING TOTAL SO FAR

0940 PM     HEAVY RAIN       WALKER                  42.29N 91.78W
06/11/2015  M3.60 INCH       LINN               IA   TRAINED SPOTTER

            3.6 INCHES SINCE APPROXIMATELY 6 AM.

0940 PM     HEAVY RAIN       4 N MARENGO             41.85N 92.07W
06/11/2015  M4.30 INCH       IOWA               IA   TRAINED SPOTTER

            TOTAL SO FAR.

0940 PM     FLASH FLOOD      4 N MARENGO             41.85N 92.07W
06/11/2015                   IOWA               IA   TRAINED SPOTTER

            SEVERE FLOODING OBSERVED IN MARENGO. SPOTTER RECEIVED 4.3
            INCHES OF RAIN SO FAR. WATER 6 INCHES TO OVER 12 INCHES
            DEEP WAS FLOWING OVER THE ROAD IN TWO SEPARATE CREEK
            CROSSINGS.

0930 PM     HEAVY RAIN       2 NNE CEDAR RAPIDS      42.00N 91.66W
06/11/2015  M3.50 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL IN APPROXIMATELY 1 HOUR.

0930 PM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
06/11/2015                   LINN               IA   TRAINED SPOTTER

            MAJOR FLOODING UP TO 4 FEET DEEP NEAR BLAIRS FERRY ROAD
            AND C AVENUE IN CEDAR RAPIDS. SPOTTER OBSERVED A SMALL
            CAR DRIVE INTO FLOOD WATERS CAUSING THE WATER TO GO OVER
            THE HOOD.

0917 PM     HEAVY RAIN       CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
06/11/2015  M1.93 INCH       LINN               IA   ASOS

            25 MINUTE RAINFALL TOTAL. RECORDED BETWEEN 852 AND 917
            PM.

0915 PM     HEAVY RAIN       2 NNE NORWAY            41.93N 91.91W
06/11/2015  M2.00 INCH       BENTON             IA   PUBLIC

            UPDATE. 45 MINUTE TOTAL IS 2 INCHES. 1.5 INCHES FELL IN
            THE FIRST 15 TO 20 MINUTES.

0905 PM     HEAVY RAIN       2 E CEDAR RAPIDS        41.98N 91.64W
06/11/2015  E2.75 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL IN APPROXIMATELY 45 MINUTES.

0855 PM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
06/11/2015                   LINN               IA   PUBLIC

            MULTIPLE REPORTS OF STRANDED VEHICLES ON ROADWAYS AND IN
            PARKING LOTS.

0855 PM     HEAVY RAIN       2 NNE CEDAR RAPIDS      42.00N 91.66W
06/11/2015  M2.60 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL IN APPROXIMATELY 30 MINUTES.

0852 PM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
06/11/2015                   LINN               IA   TRAINED SPOTTER

            SPOTTER RELAYING SCANNER TRAFFIC OF WATER RESCUES OF
            STRANDED MOTORISTS BEING CONDUCTED NEAR CENTER POINT
            ROAD...3900 BLOCK.

0755 PM     HEAVY RAIN       6 NE VAN HORNE          42.08N 92.03W
06/11/2015  M1.00 INCH       BENTON             IA   TRAINED SPOTTER

            RAINFALL SO FAR.

0630 PM     HEAVY RAIN       1 WNW INDEPENDENCE      42.47N 91.91W
06/11/2015  E1.62 INCH       BUCHANAN           IA   TRAINED SPOTTER

            STORM TOTAL BETWEEN 1.50 AND 1.74 INCHES. TOTAL SO FAR
            SINCE ONSET OF RAIN EARLY THIS MORNING.

0531 PM     TORNADO          2 SSE REYNOLDS          41.31N 90.66W
06/11/2015                   MERCER             IL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN 1 MILE SOUTH OF 170TH AVE.
            RADAR CONFIRMED TORNADO DEBRIS SIGNATURE. PRELIMINARY
            REPORT...SURVEY TEAM WILL INVESTIGATE TOMORROW.

0525 PM     HEAVY RAIN       WSW QUASQUETON          42.39N 91.76W
06/11/2015  M1.29 INCH       BUCHANAN           IA   TRAINED SPOTTER

            1.29 INCHES OF RAIN SINCE 0605 THIS MORNING. LIGHT RAIN
            AT OBSERVATION.

0515 PM     HEAVY RAIN       2 NNE MUSCATINE         41.44N 91.05W
06/11/2015  M1.19 INCH       MUSCATINE          IA   TRAINED SPOTTER

            1 HOUR RAINFALL.

&&
Local storm report, Jun 11, 10:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HEAVY RAIN       CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
06/11/2015  M2.74 INCH       LINN               IA   ASOS

            1 HOUR RAINFALL TOTAL.

&&
Local storm report, Jun 11, 10:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
06/11/2015  M4.00 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL TOTAL SO FAR ON NORTHWEST SIDE OF CEDAR RAPIDS.
            MODERATE RAIN STILL FALLING.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:06 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn3 hr
Jun 11, 8:35 PM CDTSevere Thunderstorm WarningDVNVan Buren55 min
Jun 11, 8:45 PM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Linn6 hr
Jun 11, 8:48 PM CDTSpecial Weather StatementDVNLinn27 min
Jun 11, 9:15 PM CDTSpecial Weather StatementDVNJackson, Jones3 hr
Jun 11, 10:25 PM CDTFlash Flood WarningDVNClinton, Jackson6 hr
Jun 12, 1:23 AM CDTRiver Flood WarningDVNIowa8 days
Jun 12, 2:30 AM CDTRiver Flood WarningDVNClinton, Scott7 days

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.